How did you wean off Metoprolol?

Posted by kenny48 @kenny48, May 11, 2018

Hi,
I've been taking both flecainide and metoprolol now for eight years, as a prophylactic for Afib. I recently moved to North Carolina and have a new Cardiologist. Have had a lot of PVC's this past two months, and had to wear a heart monitor for an entire month. He said that although I had a lot of PVC's I didn't have even one PAC! He also noted that my BPM was low in the low fifties most of the time. He asked why I was taking metropolol. I told him that the only thing my previous doctor had said was " it makes the flecainide, work better". He suggested I stop taking the metoprolol to see how I do without it. Unfortunately I read a lot of information on the internet. I read that it can be very dangerous to stop taking it. I take 25 mg metoprolol succinate, split in half. Once in the morning with my flecainide, and then again in the evening for a second dose. He wants me to take half in the morning and skip the evening dose for two days, then stop entirely. Has anyone else stopped taking this drug in a similar manner? I'm worried that the cut off is too soon.

Interested in more discussions like this? Go to the Heart Rhythm Conditions group.

Yes but I reduced it slowly over a period of eight weeks. I feel better and have more energy and not all the other side effects associated with it. I also take flecanide 100 morning and 100 evening.

REPLY

A new cardiologist put me on Metoprolol, as he indicated I had an unrealized heart attack in the past. 25mg every 6 hours . (I took 50mg twice daily at first, but had bad reactions)
If I take enough to lower my blood pressure along with the Lisinopril I am taking, my heart slows into the 30's.

I take 10 mg Lisinopril. daily.
To wean off Metoprolol is impossible for me as after 6 hours of my last tablet of Metoprolol, my blood pressure goes up over 200 over 100, and I am not supposed to take my old Verapamil with Metoprolol in my system.

I would like to get back on my Verapamil which I took for years but cannot figure a way to do it.

Any medical people have an opinion on my taking another 10 mg of Lisinopril 12 hours after my morning tab, in order to wean off the Metprolol?

I feel horrible on this Metoprolol, and cannot work out a dosage that controls but does not put me in the Brady cardia zone..

Mark

REPLY
@glr702

Hello,
I took propranolol 10mg 4 times a day for a week. Had horrible side effects, was switched to metoprolol succinate 25mg once a day for 2 weeks, felt a little better but still many side effects, so I was on them for about 3 weeks only. I tapered down and took the last dose 6 days ago. The first day was horrible, then a little better the second, same on the third. However, I’m still having palpitations, dizziness, head feeling weird, some tachycardia (somewhat less today), weakness. I’m much better than when I was on the medication, that’s for sure. I had almost all of the side effects I could get and even ended up dehydrated in Urgent Care, also got anxiety for the first time in my life which has been horrible. So, my main question is: am I any close to the end of this road? I don’t know if I’ll ever be able to feel like myself again. I was put on this for occasional hypertension and tachycardia, which I believe was caused by stress. I would appreciate it so much if someone could help me with their experience. Thank you so much

I’m listing all the side effects I had with these medications, sorry for the long post:
✔️Blurred vision
✔️chest pain or discomfort
✔️like electrical current in head
✔️tingling, chills like on arms, back and head
✔️confusion
✔️palpitations
✔️dizziness, or lightheadedness when getting up suddenly from a lying or sitting position
✔️hair loss
✔️dry mouth
✔️hot flashes/heat intolerance
✔️sweating
✔️unusual tiredness or weakness
✔️insomnia, nightmares
✔️soft stools
✔️difficult or labored breathing
✔️difficulty with speaking
✔️extreme tiredness or weakness
✔️fast, pounding, or racing heartbeat or pulse
halos around lights
✔️headache
✔️overbright appearance of lights
✔️lose weight
✔️seeing, hearing, or feeling things that are not there
✔️tightness in the chest
✔️tingling of the hands or feet
✔️troubled breathing
✔️continuing loss of appetite that got to the point when only could eat liquids
✔️continuing abdominal pain
✔️continuing nausea
dark urine
✔️difficulty with moving
fever
✔️general tiredness and weakness
✔️hoarseness
✔️increased frequency of urination
✔️muscle pain
✔️sore throat
✔️sores, ulcers, or white spots on the lips or in the mouth-white tongue
✔️unpleasant breath odor
✔️weakness
✔️anxiety

Jump to this post

I am so sorry for you. I hope you keep plugging at this, baby steps,and are free of the med

REPLY
@afibjan

I am so sorry for you. I hope you keep plugging at this, baby steps,and are free of the med

Jump to this post

Thanks.

REPLY

How do you wean off metoprolol succinate ER while taking carvedilol

REPLY
@candynclowny

How do you wean off metoprolol succinate ER while taking carvedilol

Jump to this post

Hi @candynclowny and welcome to Mayo Clinic Connect. You'll see that I moved your post to a very busy discussion about weaning off of metoprolol. This is so you can connect with others who have had similar questions and experiences.

Have you discussed weaning off to the physician that prescribes it?

REPLY
@amandaa

Hi @candynclowny and welcome to Mayo Clinic Connect. You'll see that I moved your post to a very busy discussion about weaning off of metoprolol. This is so you can connect with others who have had similar questions and experiences.

Have you discussed weaning off to the physician that prescribes it?

Jump to this post

Yes she said to discontinue it bec I’m taking carvedilol and it’s also a beta blocker. I’m just concern with the side effect of abruptly getting off when I read you should do that

REPLY
@candynclowny

Yes she said to discontinue it bec I’m taking carvedilol and it’s also a beta blocker. I’m just concern with the side effect of abruptly getting off when I read you should do that

Jump to this post

Shouldn’t

REPLY

Hi. I’m in Australia. I started having Metropolol three weeks ago. I’ve been feeling terrible. I’m going to wean myself off of it starting tonight. Will reduce the dosage each day. Enough of this … I will leave a message for my doctor on Monday. Fingers crossed. aseac13 👀

REPLY

I also would like to wean off 25mg Metoprolol ER Succnate once per day. I am 77 yr. female and had never taken any medication/s until Jan 26 2022. I hate the way I feel. I have considered asking my doctor about Bystolic (supposed to not have the side effects of Metoprolol), or what I would really like is getting off medication altogether and using a dietary supplement such as CardioFit MD. Has anyone else tried Beetroot supplements as an alternative to prescription drugs?

REPLY
Please sign in or register to post a reply.